Texas, 2004Damaging Wind in Texas, April 11, 2004
April 11, 2004 · NWS EWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 11, 10:43 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 10:43 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT SUN APR 11 2004
.UPDATE...
FLOOD WATCH FOR FLASH FLOODING HAS BEEN CANCELLED FOR ALL OF SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY. THREAT OF HEAVY RAIN HAS SHIFTED
EAST OF SOUTH CENTRAL TEXAS. GRID AND TEXT PRODUCTS UPDATED.
&&
.PREV DISCUSSION...
HAVE CANCELLED FLOOD WATCH FOR FLASH FLOODING FOR VAL VERDE...REAL...
MAVERICK...KINNEY AND EDWARDS COUNTIES. THREAT OF HEAVY RAIN HAS
ENDED OVER THOSE AREAS. MAIN HEAVY RAIN THREAT HAS SHIFTED TO THE
SOUTHEAST COUNTIES LATE THIS MORNING. ELEVATED CONVECTION MOVING
QUICKLY ACROSS THE SOUTHEAST PORTIONS OF THE CWFA PRODUCING SMALL
HAIL AND LOCALLY HEAVY RAINFALL. GRID AND TEXT PRODUCTS UPDATED.
ONGOING FORECAST PACKAGE GENERALLY ON TRACK WITH ONLY A FEW MINOR
ADJUSTMENTS NEEDED. MODELS AND SATELLITE IMAGERY INDICATE TWO
SHORT-WAVES WILL MOVE THROUGH UPPER TROUGH. ONE SHORT-WAVE CURRENTLY
NEARING THE BIG BEND WILL MOVE ACROSS TODAY AND MAINTAIN NUMEROUS
SHOWERS AND THUNDERSTORMS. LOWER LEVELS ARE STABILIZING IN WAKE OF
STRONG COLD FRONT WITH THE CONVECTION ALL ELEVATED. COULD BE SOME
SMALL HAIL AND LOCALLY HEAVY RAINFALL IN THE STRONGER STORMS. DUE TO
ONGOING FLASH FLOOD WARNINGS MAY EXTEND WATCH THROUGH NOON. EXPECT A
LULL LATER THIS AFTERNOON INTO THE EVENING, THEN SECOND SHORT-WAVE
CURRENTLY NEARING BAJA CALIFORNIA MOVES THROUGH LATER TONIGHT AND
EARLY MONDAY. THIS TO PRODUCE SCATTERED SHOWERS, ALTHOUGH CANNOT
RULE OUT AN ISOLATED THUNDERSTORM. TEMPERATURE DIURNALS WILL BE
SMALL DUE CLOUDS AND RAIN WITH HIGHS AROUND 20 DEGREES BELOW AVERAGE
TODAY AND MONDAY. SPEED MAX ASSOCIATED WITH THIS SHORT-WAVE WILL
ENABLE TO TROUGH TO MOVE EAST OF TEXAS MONDAY AFTERNOON AND EVENING.
RAINS WILL END AND SKIES WILL CLEAR DUE SUBSIDENCE AND BUILDING UPPER
RIDGE. TUESDAY MORNING COULD SEE SOME LOW TEMPERATURES APPROACH
RECORD LEVELS, HOWEVER, BOUNDARY LAYER SHOWS SIGNS OF SOME THERMAL
RECOVERY. TUESDAY THROUGH THE REMAINDER OF THE WEEK, UPPER LEVEL
RIDGING WILL PREVAIL AS NEXT UPPER TROUGH DEVELOPS ALONG THE WEST
COAST. SURFACE RIDGE SLOWLY MOVES EAST WITH SIGNIFICANT GULF
MOISTURE RETURN NOT UNTIL LATE IN THE WEEK LEADING TO POSSIBLE
STREAMER SHOWERS ON SATURDAY. TEMPERATURES WILL SEE RAPID RECOVERY
TO AVERAGE VALUES MIDDLE INTO LATE WEEK DUE RISING THICKNESS AND
BOUNDARY LAYER TEMPERATURES ENHANCED BY WARMING APRIL SUN.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
13/03
Hazardous weather outlook, Apr 11, 4:00 AM CST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT SUN APR 11 2004
TXZ171>173-183>194-202>209-217>225-228-121000-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
500 AM CDT SUN APR 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 PM TODAY.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING AND
AFTERNOON WITH LOCALLY HEAVY RAINFALL POSSIBLE. MAY ALSO SEE SOME
SMALL HAIL IN THE STRONGER STORMS. THESE RAIN WILL AGGRAVATE THE
FLOODING PROBLEMS THAT ALREADY EXISTS. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE REGION LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
EARLY MONDAY MORNING. LOCALLY HEAVY RAINS ARE EXPECTED TO CONTINUE
WHICH WILL CAUSE ADDITIONAL FLASH FLOOD AND FLOOD PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 11, 8:28 AM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT SUN APR 11 2004
TXZ171>173-183>194-202>209-217>225-228-111530-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
928 AM CDT SUN APR 11 2004
URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1030 AM CDT FOR
BEXAR...MEDINA...ATASCOSA AND FRI COUNTIES.
URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1100 AM CDT FOR
WILSON AND KARNES COUNTIES.
FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 2 PM CDT FOR ALL
OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.
Special weather statement, Apr 11, 9:34 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT SUN APR 11 2004
TXZ171>173-186>194-203>209-218>225-228-111610-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-
KERR-LAVACA-LEE-LLANO-MEDINA-TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA-
1034 AM CDT SUN APR 11 2004
URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1100 AM CDT FOR
WILSON AND KARNES COUNTIES.
URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1145 AM CDT FOR
DEWITT COUNTY.
URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1230 PM CDT FOR
LAVACA COUNTY.
FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 2 PM CDT FOR MUCH
OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. VAL VERDE...REAL...
MAVERICK...KINNEY AND EDWARDS COUNTIES ARE NO LONGER INCLUDED IN THE
WATCH.
Special weather statement, Apr 11, 10:49 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 AM CDT SUN APR 11 2004
TXZ171>173-186>194-203>209-218>225-228-111730-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-
KERR-LAVACA-LEE-LLANO-MEDINA-TRAVIS-UVALDE-WILLIAMSON-WILSON-ZAVALA-
1149 AM CDT SUN APR 11 2004
URBAN AND SMALL STREAM ADVISORY IN EFFECT UNTIL 1230 PM CDT FOR
LAVACA COUNTY.
FLOOD WATCH FOR FLASH FLOODING HAS BEEN CANCELLED.
Thunderstorm Wind, Lavaca
- When
- April 11, 12:45 PM CST to 1:00 PM CST
- Where
- Lavaca County, Halletsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.450, -96.950
A cooperative observer reported trees blown down with lots of minor wind damage in the Hallettsville area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, April 11, 2004$95,000 · 1.75 in hail · 8 events
- Heavy Snow in Nebraska, April 11 to 12, 20044 events
- Frost and Freeze in Colorado, April 11, 20042 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 11, 20042 events
- Hail in New Mexico, April 11, 20041 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 11, 20042 events
- Marine Thunderstorm Wind in Gulf of Mexico, April 11, 20041 event
- Marine Thunderstorm Wind in Gulf of Mexico, April 11, 20041 event
- Hail in Alabama, April 11, 20040.75 in hail · 1 event
- Hail in Louisiana, April 11, 20041.75 in hail · 1 event
- Hail in Louisiana, April 11, 20041 in hail · 1 event
- Hail in Louisiana, April 11, 20041.5 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399727.